Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 24, 2007, 1:11 PM CDT for Saline County, Kansas. It took effect at May 24, 2007, 1:18 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 1:11 PM CDT (18:11 UTC)
- In effect from
- May 24, 2007, 1:18 PM CDT
- Expired
- May 24, 2007, 7:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 241818 FFWICT KSC169-250015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 111 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN CENTRAL KANSAS. * UNTIL 715 PM CDT. * AT 1 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ALONG THE MULBERRY CREEK IN SALINA AND ALONG SPRING CREEK FROM BROOKVILLE THROUGH BAVARIA. * LOCATIONS WITHIN THE WARNING INCLUDE... SALINA...ASSARIA...BROOKVILLE...GLENDALE...NEW CAMBRIA...SMOLAN. LOCAL DISPATCH INDICATED THAT EVACUATIONS HAVE BEEN ADVISED ALONG THE MULBERRY CREEK IN SALINA. COUNTY RESCUES WERE BEING PERFORMED WEST OF SALINA. THIS WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING FOR ELLSWORTH...SALINE...AND MCPHERSON COUNTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3859 9793 3860 9736 3896 9736 3896 9793 $$ CARUSO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:13 PM CDT, 58 minutes earlier.
Area forecast discussion, May 24, 12:13 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1213 PM CDT THU MAY 24 2007 .UPDATE... .AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU MVFR CIGS SHOULD GRADUALLY CLEAR OUT OF SOUTHEAST KS INCLUDING CNU TAF SITE BETWEEN 21 AND 00Z AS COLD FRONT MOVES THROUGH. OTHERWISE HIGH PRESSURE WILL CONTINUE TO BUILD INTO KS THRU TONIGHT. LIGHT AND VARIABLE WINDS AND RECENT HEAVY RAINFALL MAY LEAD TO AT LEAST MVFR VISIBILITIES IN FOG FOR MOST SITES EXCEPT CNU EARLY FRIDAY AM. JMC && .PREV DISCUSSION... /ISSUED 1049 AM CDT THU MAY 24 2007/ UPDATE... JUST SENT AN UPDATE TO THE FIRST PERIOD FOR PRESENT TRENDS. MCS CONVECTION SHOULD MOVE OUT OF FAR SOUTHEASTERN KS COUNTIES BY 18Z. POST-MCS OUTFLOW/CLOUD COVER WILL LIKELY KEEP INSTABILITY DIMINISHED OVER SOUTHEAST KS THIS AFTERNOON. NEVERTHELESS WILL RETAIN A CHANCE OF SHOWERS/THUNDER IN THE SOUTHEAST WITH THE 850 FRONT STILL IN THAT AREA. OTHERWISE MAIN CONCERN IS DEALING WITH ONGOING COUNTY/RIVER FLOODING THIS AFTERNOON. JMC PREV DISCUSSION... /ISSUED 629 AM CDT THU MAY 24 2007/ AVIATION... 12Z TAFS...CONVECTION IS MOVING EASTWARD THROUGH THE FORECAST AREA THIS MORNING...WITH ONLY THE CNU TAF STILL AFFECTED AFTER TAF ISSUANCE TIME THIS MORNING. SOME 1K TO 2K FOOT CEILINGS LINGER BEHIND THE PRECIPITATION BEFORE VFR CEILINGS RETURN. MAIN UNCERTAINTY WITH THIS FORECAST IS HOW LONG CONVECTION WILL AFFECT CNU. WITH THE HIGH LEVEL OF UNCERTAINTY...DECIDED TO LEAVE PRECIPITATION OUT OF THE CHANUTE TAF AFTER 18Z...HOWEVER THERE CERTAINLY A CHANCE FOR MORE CONVECTION IN THAT AREA. FOG IS POSSIBLE TOWARD SUNRISE ON FRIDAY...ESPECIALLY AT RSL...SLN AND HUT AIRPORTS. AT THIS TIME IT LOOKS LIKE IT SHOULD REMAIN VFR. SCHRECK PREV DISCUSSION... /ISSUED 317 AM CDT THU MAY 24 2007/ DISCUSSION... FORECAST CONCERNS... POTENTIAL FOR ADDITIONAL RAIN AND FLOODING. TODAY AND TONIGHT: THIS MORNING THE 500MB TROF EXTENDED FROM SOUTHERN MANITOBA SOUTHWARD INTO THE SOUTHERN ROCKIES. A LINE OF THUNDERSTORMS FIRED AHEAD OF THIS TROF ON WEDNESDAY AND HAVE BEEN GOING STRONG EVER SINCE...MAINLY ACROSS THE NORTHWEST HALF OF OUR FORECAST AREA. SIGNIFICANT FLOODING IS ALREADY UNDERWAY THROUGH MUCH OF THAT AREA WITH THE APPROPRIATE WARNINGS OUT. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE SYSTEM SHOULD MOVE EAST THROUGH THE DAY. THIS IS IN AGREEMENT WITH LATEST WATER VAPOR IMAGERY WHICH INDICATES THAT THE MAIN ENERGY WAS ROTATING THROUGH THE TROF AND EXITING INTO THE HIGH PLAINS AT EARLY MORNING. WITH THAT IN MIND WILL MOVE THE AREA OF THUNDERSTORMS EAST AND BY THIS AFTERNOON BRING THE RAIN TO AN END THROUGH THE WESTERN HALF OF THE FORECAST AREA. AS FOR SOUTHEAST KANSAS...AM PRETTY MUCH GOING ALONG WITH HPCS QPF GUIDANCE WITH AMOUNTS IN THAT AREA GENERALLY AROUND AN INCH. SO AT THIS TIME AM NOT EXTENDING THE FLOOD WATCH BUT WILL NEED TO KEEP AN EYE ON RAINFALL AMOUNTS...ESPECIALLY IN THE SOUTHEAST CORNER OF THE FORECAST AREA FOR TONIGHT. THIS IS THE AREA WHERE THE SURFACE BOUNDARY IS EXPECTED TO STALL OUT AND BECOME STATIONARY. FRIDAY THROUGH MONDAY: THE SURFACE BOUNDARY WILL RETROGRADE BACK TO THE NORTH AND BE OVER THE FORECAST AREA DURING THIS TIME FRAME. ABUNDANT LOW LEVEL MOISTURE STAYS IN PLACE. THIS MAKES FOR A STAGNANT WEATHER PATTERN WITH CHANCES OF THUNDERSTORMS CONTINUING. TUESDAY THROUGH WEDNESDAY: CURRENT FORECAST TRENDS LOOK TO BE ON TRACK. MODELS IN FAIRLY GOOD AGREEMENT OF BRINGING THE NEXT H5 TROF INTO THE NORTHERN AND CENTRAL PLAINS. AT THE SURFACE...THE GULF WILL REMAIN OPEN WITH A SURFACE BOUNDARY MOVING INTO THE FORECAST AREA TOWARD MID-WEEK. BECAUSE OF THESE FEATURES...WILL KEEP SMALL CHANCES OF THUNDERSTORMS INTO MID-WEEK. AVIATION... THUNDERSTORMS WILL BE THE MAIN CONCERN. CURRENTLY THEY ARE AFFECTING THE RSL..SLN...HUT...AND ICT TAFS SITES. THUNDERSTORMS WILL SPREAD EAST THIS MORNING AND SHOULD MOVE INTO SOUTHEAST KANSAS BY LATE MORNING. THEY WILL THEN COME TO AN END FOR THE RSL...SLN...AND HUT TAF SITES BY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 53 73 61 / 80 20 30 20 HUTCHINSON 70 51 73 59 / 20 10 20 20 NEWTON 69 52 72 60 / 80 10 30 20 ELDORADO 70 53 72 59 / 80 20 30 20 WINFIELD-KWLD 71 55 73 60 / 80 40 40 20 RUSSELL 70 50 73 59 / 10 10 10 20 GREAT BEND 69 51 73 59 / 10 10 20 20 SALINA 70 51 73 60 / 20 10 10 20 MCPHERSON 70 51 73 58 / 20 10 20 20 COFFEYVILLE 73 56 73 61 / 100 60 50 20 CHANUTE 72 55 73 59 / 100 40 40 20 IOLA 72 54 73 58 / 90 30 30 20 PARSONS-KPPF 72 56 73 60 / 100 60 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 11:23 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1123 AM CDT THU MAY 24 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251730- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1123 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF LINGERING THUNDERSTORMS IN SOUTHEASTERN KANSAS THIS AFTERNOON AND TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. RIVER FLOODING AND COUNTY WIDE FLOODING CONTINUES TO IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...AS A RESULT OF EXCESSIVE RUNOFF FROM HEAVY RAINS LAST NIGHT. RECORD FLOODING IS FORECAST ON THE MULBERRY CREEK AT SALINA THROUGH TONIGHT. PLEASE REFER TO THE LATEST FLOOD WARNINGS FOR DETAILS ON THE FLOODING SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS ON FRIDAY. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE...ESPECIALLY ACROSS CENTRAL KANSAS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER/JMC...CORRECTED FRIDAY PORTION OF OUTLOOK.
In the hours before
Local storm report, May 24, 7:22 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD HUTCHINSON 38.07N 97.91W
05/23/2007 RENO KS CO-OP OBSERVER
AT A STREET AND WALNUT WATER FLOODING HOMES.
&&
BDKLocal storm report, May 24, 7:26 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM TSTM WND DMG 3 E DOWNTOWN WICHITA 37.69N 97.30W
05/24/2007 SEDGWICK KS TRAINED SPOTTER
4-6 INCH TREE BRANCH DOWN.
&&
BDKLocal storm report, May 24, 7:30 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
730 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM HEAVY RAIN 7 S MCPHERSON 38.27N 97.66W
05/24/2007 E4.80 INCH MCPHERSON KS TRAINED SPOTTER
1221 AM HEAVY RAIN ELLSWORTH 38.74N 98.23W
05/24/2007 M5.85 INCH ELLSWORTH KS LAW ENFORCEMENT
CITY POLICE MEASURED 5.85 INCHES OF NEW RAINFALL FROM 9
PM TO 12 AM.
1241 AM TSTM WND DMG SALINA 38.82N 97.62W
05/24/2007 SALINE KS EMERGENCY MNGR
LARGE TREES AND STREET LIGHTS BLOWN DOWN.
1241 AM TSTM WND GST SALINA 38.82N 97.62W
05/24/2007 E60.00 MPH SALINE KS LAW ENFORCEMENT
1244 AM FLASH FLOOD KANOPOLIS 38.71N 98.16W
05/24/2007 ELLSWORTH KS EMERGENCY MNGR
LAW ENFORCEMENT REPORTS THAT THE CITY OF KANOPOLIS IS NOW
AND ISLAND. THE LOW ROAD OR AVE K AND HWY 111 NORTH OF
KANOPOLIS IS CLOSED DUE TO HIGH WATER OVER THE ROADS.
AREA RESIDENTS ARE SAND BAGGING.
0136 AM HEAVY RAIN ELLSWORTH 38.74N 98.23W
05/24/2007 M6.96 INCH ELLSWORTH KS EMERGENCY MNGR
ELLSWORTH POLICE REPORTING 6.96 INCHES OF RAINFALL SINCE
9 PM...WEDNESDAY.
0138 AM FLASH FLOOD 2 W ELLSWORTH 38.74N 98.27W
05/24/2007 ELLSWORTH KS EMERGENCY MNGR
LAW ENFORCEMENT REPORTS THAT RAILROAD TRACKS WEST OF TOWN
ARE CLOSED DUE TO HIGH WATER.
0256 AM TSTM WND GST 5 SSE ATTICA 37.17N 98.19W
05/24/2007 E60.00 MPH HARPER KS TRAINED SPOTTER
0420 AM TSTM WND GST 3 ESE DOWNTOWN WICHITA 37.68N 97.29W
05/24/2007 E60.00 MPH SEDGWICK KS TRAINED SPOTTER
50-60 MPH
0427 AM TSTM WND DMG 3 E DOWNTOWN WICHITA 37.69N 97.30W
05/24/2007 SEDGWICK KS TRAINED SPOTTER
4-6 INCH TREE BRANCH DOWN.
0432 AM TSTM WND GST EAST WICHITA 37.68N 97.26W
05/24/2007 M55.00 MPH SEDGWICK KS ASOS
AT JABARA AIRPORT
0443 AM FLASH FLOOD 10 W SALINA 38.82N 97.80W
05/24/2007 SALINE KS EMERGENCY MNGR
THE TOWNS OF HEDVILLE AND BAVARIA ARE IN THE PROCESS OF
BEING EVACUATED DUE TO FLOOD WATERS.
0450 AM TSTM WND GST WINFIELD 37.27N 96.97W
05/24/2007 E60.00 MPH COWLEY KS LAW ENFORCEMENT
50-60 MPH WINDS.
0500 AM TSTM WND GST 4 N LEON 37.75N 96.78W
05/24/2007 M79.00 MPH BUTLER KS TRAINED SPOTTER
0547 AM TSTM WND GST HOWARD 37.47N 96.26W
05/24/2007 E55.00 MPH ELK KS LAW ENFORCEMENT
50 TO 55 MPH.
0547 AM HEAVY RAIN 4 E BROOKVILLE 38.77N 97.79W
05/24/2007 M5.50 INCH SALINE KS AMATEUR RADIO
0547 AM FLASH FLOOD 4 E BROOKVILLE 38.77N 97.79W
05/24/2007 SALINE KS TRAINED SPOTTER
SPRING CREEK RISING RAPIDLY.
0648 AM HEAVY RAIN BROOKVILLE 38.77N 97.86W
05/24/2007 M6.40 INCH SALINE KS CO-OP OBSERVER
0648 AM FLASH FLOOD BROOKVILLE 38.77N 97.86W
05/24/2007 SALINE KS CO-OP OBSERVER
WATER OVER SUNNYSIDE ROAD NEAR BROOKVILLE.
&&
BDKLocal storm report, May 24, 7:37 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
737 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN 7 WNW MCPHERSON 38.41N 97.78W
05/24/2007 M6.15 INCH MCPHERSON KS TRAINED SPOTTER
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 63 min |
| May 23, 7:20 PM CDT | Flash Flood Warning | ICT | Harvey, McPherson | 6 hr |
| May 23, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 42 min |
| May 23, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| May 23, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| May 23, 8:32 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 58 min |
| May 23, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 64 min |
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 42 min |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 4 hr |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Ellsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more | 10 hr |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 4 hr |
| May 23, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 65 min |
| May 24, 12:38 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 33 min |
| May 24, 2:27 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 63 min |
| May 24, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 65 min |
| May 24, 3:44 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| May 24, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| May 24, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 58 min |
| May 24, 5:17 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 58 min |
| May 24, 8:15 AM CDT | Flash Flood Warning | ICT | Ellsworth, McPherson, Saline | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.